Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mirena... AGAIN

yeah, I know. It's another Mirena question.

I went to the doc today to get my Mirena taken out. I told her it has caused me to gain weight (it wasn't gradual weight gain - it all happened in a month or two after getting the Mirena. I'm talking 50-60lbs!) and she told me that the Mirena hormones couldn't cause weight gain because all the hormone is localized to one place - my uterus. That's all well and good except I don't believe that.
What do you think??

 
Blubuni99

Asked by Blubuni99 at 9:11 PM on Aug. 4, 2010 in Health

Level 16 (2,562 Credits)
This question is closed.
Answers (6)
  • I don't believe it at all. I gained lots of weight as well, too much up and too little down, for 3 years on Mirena while struggling to not gain. Mine fell out about a week ago and now I am concerned that I am pregnant - Just posted a question on here myself about it. Anyhow, I have been a crazy hormonal mess ever since I started it. It was like having SUPER PMS 5 out of seven days EVERY single week without the bleeding. Bloating, acne, funky hair growth, super pains without bleeding, irritability, insanity - you name it, It found a way to take a number on me and after extensive research I believe that Mirena's the cause. There is too much that they don't tell you about it. I have been more of a chunky monkey on it than ever before, I am actually glad it's gone. Just hope that I don't suffer repercussions now.
    Mandy1313

    Answer by Mandy1313 at 9:21 PM on Aug. 4, 2010

  • i dont believe it either. i didnt gain weight on it but i had all the other symptoms of hormonal bc.
    jennifer588

    Answer by jennifer588 at 9:13 PM on Aug. 4, 2010

  • I don't believe it caused you gain weight. That is actually the reason my sister in law got this, because it was a good form of birth control that doesn't cause you to gain weight. She had a gastric bypass and a few months later got this put in. She has had it over a year now and still no gain.
    mrsbean08

    Answer by mrsbean08 at 9:17 PM on Aug. 4, 2010

  • oh also my step mother has it. She has had it 4 years now and no weight gain. She has actually lost weight.
    mrsbean08

    Answer by mrsbean08 at 9:18 PM on Aug. 4, 2010

  • Well, my body responds to this particular hormone with weight gain. It's the same hormone as the depo shot and I did that for over a year before I quit. So if anything, my body is already USED to the hormone. When I got off birth control and got pregnant, I lost weight the ENTIRE time I was pregnant. When I went to the hospital to give birth, I weight less than when I started. And for about 3-4 months after I had her, I weighed 50lbs less than I do now and I got the Mirena around the 3 month period. LOL, it might not have caused my weight gain but that's the only thing I can equate with it.
    Blubuni99

    Comment by Blubuni99 (original poster) at 9:22 PM on Aug. 4, 2010

  • OH my gosh Mandy1313 - that's how I am too. I will become SO ANGRY for no reason - like moody swings. And in my head, I'll tell myself I'm being irrational and to calm down but the anger is there. Plus everything you mentioned too. And the doc told me that NONE of the things I was saying was possible. I told her I was emotional too - and that I"ve never been emotional like this.
    I just like it when I'm NOT on birth control and I know that I'm 100% me.
    Blubuni99

    Comment by Blubuni99 (original poster) at 9:24 PM on Aug. 4, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN